Alert archive / Ohio / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 256, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Aug 19, 2004, 2:54 AM EDT for Coshocton County, Ohio. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 19, 2004, 2:54 AM EDT (06:54 UTC)
- Expired
- Aug 19, 2004, 3:45 AM EDT
- In force
- 51 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Coshocton County, OH
The radar
The Cleveland radar (KCLE), 124 km from the middle of the area, began a volume at 06:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 6.9 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 89 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1393 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 2:53 PM EDT, 12 hours 1 minute earlier.
Area forecast discussion, Aug 18, 2:53 PM EDT, 12 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 253 PM EDT WED AUG 18 2004 .AVIATION... ANY AFTN CU SHOULD DISSIPATE TOWARD EVENING TO BE REPLACED BY MID DECK. WILL LEAVE OUT CHC FOR THE EVENING PERIOD THOUGH COULD BE SOME RENEGADE CONVECTION DEVELOP LATE AFTERNOON INTO THE EVENING. MAIN EVENT WITH FRONT APPROACHING WILL BE AFT 06Z WRN TERMINALS AND TOWARD DAWN PIT TERMINAL WHEN WILL GO WITH TEMPO MVFR CIGS AND VSBY IN TRW-. && .SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)... A WEAK COLD FRONT WILL PUSH ACROSS THE FORECAST AREA LATE TONIGHT INTO THURSDAY MORNING AND STRETCH OUT EAST-WEST ACROSS THE SOUTHERN COUNTIES BY THURSDAY EVENING. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE AHEAD OF AND WITH THE FROPA WITH THE GREATEST CHANCE OF SHOWERS AFTER MIDNIGHT INTO THURSDAY MORNING. A WAVE WILL FORM ON THE FRONT BY FRIDAY MORNING AND PUSH INTO THE OHIO VALLEY. SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE THROUGH FRIDAY NIGHT AHEAD OF THIS SYSTEM. && .LONG TERM (SATURDAY THROUGH WEDNESDAY)... A STRONGER COLD FRONT WILL PUSH THROUGH THE DISTRICT SATURDAY MORNING BRINGING AN END TO THE SHOWERS SATURDAY AFTERNOON AND MUCH COOLER TEMPERATURES FOR LATE FRIDAY INTO SATURDAY. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. && AVIATION...08 SHORT TERM...08 LONG TERM...06
Hazardous weather outlook, Aug 18, 4:45 AM EDT, 22 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 445 AM EDT WED AUG 18 2004 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-190844- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 445 AM EDT WED AUG 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Aug 18, 9:14 PM EDT, 5 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 914 PM EDT WED AUG 18 2004 OHZ058-068-190235- GUERNSEY OH-NOBLE OH- 914 PM EDT WED AUG 18 2004 ...STRONG THUNDERSTORM MOVING INTO AREA... NATIONAL WEATHER SERVICE PITTSBURGH DOPPLER RADAR SHOWED A STRONG THUNDERSTORM BETWEEN CLAYSVILLE AND CUMBERLAND IN SOUTHERN GUERNSEY COUNTY, MOVING EAST AT 25 MILES AN HOUR. THIS STORM WILL PRODUCE FREQUENT LIGHTENING STRIKES AND TORRENTIAL RAIN. ALSO, WIND GUSTS TO 40 MILES AN HOUR AND SMALL HAIL ARE POSSIBLE. AREAS AFFECTED INCLUDE GLENWOOD, SARAHSVILLE, AND SENECA LAKE. ROADS IMPACTED ARE INTERSTATE 77, AND ROUTES 146 AND 285. WHEN THREATENING WEATHER APPROACHES, MOVE INDOORS. TUNE IN FOR UPDATES.
Special weather statement, Aug 18, 9:51 PM EDT, 5 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 951 PM EDT WED AUG 18 2004 WVZ004-190215- MARSHALL WV- 951 PM EDT WED AUG 18 2004 ...STRONG THUNDERSTORM MOVING INTO AREA... NATIONAL WEATHER SERVICE PITTSBURGH DOPPLER RADAR SHOWED A STRONG THUNDERSTORM CROSSING THE OHIO RIVER, INTO MARSHALL COUNTY WEST VIRGINIA, MOVING EAST AT 30 MILES AN HOUR. THIS STORM WILL PRODUCE FREQUENT LIGHTENING STRIKES AND TORRENTIAL RAIN. ALSO, WIND GUSTS TO 40 MILES AN HOUR AND SMALL HAIL ARE POSSIBLE. AREAS AFFECTED INCLUDE GRAVE CREEK, GLEN EASTON, AND CAMERON. ROADS IMPACTED ARE COUNTY ROADS 21 AND 62, AND ROUTE 250. WHEN THREATENING WEATHER APPROACHES, MOVE INDOORS. TUNE IN FOR UPDATES.
Local storm report, Aug 18, 9:58 PM EDT, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
958 PM EDT WED AUG 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0940 PM HAIL 3 S SUMMERFIELD 39.75N 81.34W
08/18/2004 0.75 INCH NOBLE OH COUNTY EOC
TREE DOWN.
&&
AWIPSUSRLocal storm report, Aug 18, 10:15 PM EDT, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1015 PM EDT WED AUG 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1000 PM HAIL LEWISVILLE 39.77N 81.22W
08/18/2004 0.75 INCH MONROE OH PUBLIC
&&
AWIPSUSRSpecial weather statement, Aug 19, 12:55 AM EDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1255 AM EDT THU AUG 19 2004 MDZ001-PAZ031-032-WVZ004-012-021>023-041-190654- FAYETTE PA-GARRETT MD-GREENE PA-MARION WV-MARSHALL WV-MONONGALIA WV- PRESTON WV-TUCKER WV-WETZEL WV- 1255 AM EDT THU AUG 19 2004 ...SHOWERS AND THUNDERSTORMS WILL CONTINUE TONIGHT... A CLUSTER OF SHOWERS AND THUNDERSTORMS WILL CROSS COUNTIES ALONG THE PENNSYLVANIA...WEST VIRGINIA BORDER THROUGH 3 AM. THE STORMS WILL MOVE EASTWARD AT 30 TO 35 MPH...WITH ISOLATED AREAS RECEIVING RAINFALL AT THE RATE OF ONE TO TWO INCHES PER HOUR. DO NOT DRIVE THROUGH AREAS WHERE WATER COVERS THE ROADWAY. 15
Special weather statement, Aug 19, 2:40 AM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 240 AM EDT THU AUG 19 2004 OHZ039>041-048>050-057>059-068-069-PAZ007-008-013-014-020-021-029- WVZ001>003-190839- ALLEGHENY PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-CARROLL OH- COLUMBIANA OH-COSHOCTON OH-GUERNSEY OH-HANCOCK WV-HARRISON OH- JEFFERSON OH-LAWRENCE PA-MERCER PA-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- 240 AM EDT THU AUG 19 2004 ...MORE THUNDERSTORMS THIS MORNING... AN AREA OF THUNDERSTORMS WILL CROSS EAST CENTRAL OHIO AND WILL MOVE TOWARD THE PENNSYLVANIA BORDER THROUGH 4 30 AM. RAINFALL RATES OF ONE TO TWO INCHES PER HOUR MAY BE EXPECTED. SOME WIND GUSTS IN EXCESS OF 40 MPH ARE POSSIBLE. EARLY MORNING COMMUTERS SHOULD SLOW DOWN IN HEAVY RAIN AND BEWARE OF SUDDEN WIND GUSTS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. 15
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 1:25 PM EDT | Severe Thunderstorm Warning | PBZ | Butler | 50 min |
| Aug 19, 2:06 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong | 39 min |
| Aug 19, 2:12 PM EDT | Tornado Warning | PBZ | Armstrong | 33 min |
| Aug 19, 2:26 PM EDT | Tornado Warning | PBZ | Indiana | 34 min |
| Aug 19, 2:46 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny | 59 min |
| Aug 19, 2:48 PM EDT | Severe Thunderstorm Warning | PBZ | Westmoreland | 42 min |
| Aug 19, 3:01 PM EDT | Tornado Warning | PBZ | Indiana | 59 min |
| Aug 19, 3:30 PM EDT | Severe Thunderstorm Warning | PBZ | Westmoreland | 60 min |
| Aug 19, 4:25 PM EDT | Severe Thunderstorm Warning | PBZ | Westmoreland | 65 min |
| Aug 19, 4:50 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver | 55 min |
| Aug 19, 4:58 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 62 min |
| Aug 19, 6:05 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny | 55 min |
| Aug 19, 6:38 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette | 52 min |
| Aug 19, 6:38 PM EDT | Severe Thunderstorm Warning | PBZ | Westmoreland | 67 min |
| Aug 19, 6:42 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 63 min |
| Aug 18, 8:28 PM EDT | Severe Thunderstorm Warning | PBZ | Muskingum | 62 min |
| Aug 18, 9:33 PM EDT | Severe Thunderstorm Warning | PBZ | Noble | 27 min |
| Aug 18, 9:40 PM EDT | Severe Thunderstorm Warning | PBZ | Monroe | 65 min |
| Aug 19, 3:27 AM EDT | Severe Thunderstorm Warning | PBZ | Tuscarawas | 63 min |
| Aug 19, 3:51 PM EDT | Severe Thunderstorm Warning | PBZ | Tuscarawas | 54 min |
| Aug 19, 4:00 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll | 60 min |
| Aug 19, 4:05 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton | 55 min |
| Aug 19, 4:19 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 56 min |
| Aug 19, 4:21 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont | 39 min |
| Aug 19, 4:43 PM EDT | Severe Thunderstorm Warning | PBZ | Columbiana | 62 min |
| Aug 19, 4:45 PM EDT | Severe Thunderstorm Warning | PBZ | Tuscarawas | 45 min |
| Aug 19, 4:54 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll | 66 min |
| Aug 19, 4:56 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton | 64 min |
| Aug 19, 5:10 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 65 min |
| Aug 19, 6:21 PM EDT | Flash Flood Warning | PBZ | Tuscarawas | 3 hr |
| Aug 19, 4:27 PM EDT | Severe Thunderstorm Warning | PBZ | Ohio | 63 min |
| Aug 19, 4:40 PM EDT | Severe Thunderstorm Warning | PBZ | Hancock | 50 min |
| Aug 19, 5:32 PM EDT | Severe Thunderstorm Warning | PBZ | Hancock | 43 min |
| Aug 19, 5:48 PM EDT | Severe Thunderstorm Warning | PBZ | Brooke | 42 min |
| Aug 19, 6:27 PM EDT | Severe Thunderstorm Warning | PBZ | Brooke | 48 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.